Thyroid Disorders Community
? ... Synthroid inside .. side effect GI tract ? ....
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

? ... Synthroid inside .. side effect GI tract ? ....

Anybody get constipated on it?  

I'm on Miralax as-is and hope this side effect of Synthroid is just temporary as in "let's get my body used to this".

I suppose if it continues a call to the GI will be in line, but I hate to take something stronger if the med is causing this. Then again, I guess I won't have a choice bcz this is more than eating a few more pieces of fruit or fibre kind of thing going on here.

(My issues in the GI dept all started after a very very bad urinary tract infection that ocurred after passing a very large clot that they think contained a kidney stone about 2 yrs ago.  That is why I had a colonoscopy before going on the laxative.  Became irregular ever since that infection; GI thinks the flora got disturbed and just never got back to normal.  All thyroid tests are normal so that is not the reason.)  I am 100% normal on the Miralax and have been only on 1/2 dosing the past 6mos with success.  I upped the dosing but "no go" {{wink wink}}.

I thought diarrhea was common with Syntrhoid, but honestly, I'll take this as a side effect over some of the others .. and here I was so afraid of mood swings???

C~
Related Discussions
4 Comments Post a Comment
Blank
Avatar_n_tn
cheryl didnt I read you are taking a calcium supplemnt in another post? Calcium supplements can cause the C too .As an IBS with D I have taken calcium to help control the D.
Love Venora
Blank
168348_tn?1379360675
I *think* what you may recall is that I have Calcium Oxalate kidney stones so any type of add'l calcium is contradicted in my intake unless under the guidance of my Urologist and period testing ... I have a kidney-full of stones .. the 4mm one that went GOODBYE last week is the largest of the "bunch" according to my tests .. one of the tests actually showed some of them as being "mobile" .. they saw them move.

Prior to my Thy surgery, all metabollic tests were normal inc. 24hr urine ... I just put a call into my Urologist as he told me to make certain I call him if I start on "thyroid meds" after my surgery ... I read somewhere that hormone replacement can add extra calcium in the urine and urine + known kidney stones that are calcium oxalate can promote their growth or development in those prone to having kidney stones ????

But constipation?  Go figure LOL ... I am on no other meds at all other than Miralax (and I space out by at least 6 hrs after the Syntrhoid on empty stomach b4 bkfst by 1 hr).  I've been on the Mrialax for 2yrs under the guidance of a great GI who ruled out all the big stuff before scripting it.  I have some leeway on the dosing as the past 6 mos 3/4's dosing has been working so I upped it to the full dosing yesterday and will give it a few more days...it takes 3-4- days to work.

C~

Blank
168348_tn?1379360675
I got a thumb's up on using the Synthroid.  My Urologist said it is fine to take.  One more hurdle crossed with good news.

C~
Blank
168348_tn?1379360675
The upped dosing on the Miralax is working!  Yes, this is GREAT news!

C~
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank